Alert archive / California / High Wind Watches in 2011
High Wind Watch 1, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Jan 18, 2011, 2:42 AM PST for 4 counties in California. It took effect at Jan 19, 2011, 9:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 18, 2011, 2:42 AM PST (10:42 UTC)
- In effect from
- Jan 19, 2011, 9:00 PM PST
- Expired
- Jan 19, 2011, 1:54 PM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3257 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
950 WWUS76 KSGX 181042 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 242 AM PST TUE JAN 18 2011 ...MODERATE TO STRONG OFFSHORE WINDS FOR LATE WEDNESDAY NIGHT THROUGH THURSDAY... .NORTH FLOW ALOFT BEHIND A TROUGH OF LOW PRESSURE OVER ARIZONA AND NEW MEXICO AND SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING MODERATE TO LOCALLY STRONG OFFSHORE WINDS THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS LATE WEDNESDAY NIGHT THROUGH THURSDAY. CAZ048-057-181845- /O.NEW.KSGX.HW.A.0001.110120T0800Z-110120T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 242 AM PST TUE JAN 18 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * TIMING: WINDS INCREASING LATE WEDNESDAY NIGHT WITH STRONGEST WINDS THURSDAY. * WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 60 MPH BELOW PASSES AND CANYONS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ MARTIN
6 follow-up statements
827 WWUS76 KSGX 181755 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 955 AM PST TUE JAN 18 2011 ...MODERATE TO STRONG OFFSHORE WINDS LATE WEDNESDAY NIGHT THROUGH THURSDAY... .NORTHEAST FLOW ALOFT BEHIND A TROUGH OF LOW PRESSURE OVER ARIZONA AND NEW MEXICO WITH SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING MODERATE TO LOCALLY STRONG OFFSHORE WINDS THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS LATE WEDNESDAY NIGHT THROUGH THURSDAY. CAZ048-057-190500- /O.CON.KSGX.HW.A.0001.110120T0800Z-110120T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 955 AM PST TUE JAN 18 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * TIMING: WINDS INCREASING LATE WEDNESDAY NIGHT WITH STRONGEST WINDS THURSDAY. * WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS OF 60 TO 65 MPH BELOW PASSES AND CANYONS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ MARTIN/PG
860 WWUS76 KSGX 190429 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 829 PM PST TUE JAN 18 2011 ...MODERATE TO STRONG OFFSHORE WINDS LATE WEDNESDAY NIGHT THROUGH THURSDAY... .NORTHEAST FLOW ALOFT BEHIND A TROUGH OF LOW PRESSURE OVER ARIZONA AND NEW MEXICO WITH SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING MODERATE TO LOCALLY STRONG OFFSHORE WINDS THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS LATE WEDNESDAY NIGHT THROUGH THURSDAY. CAZ048-057-191400- /O.CON.KSGX.HW.A.0001.110120T0800Z-110120T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 829 PM PST TUE JAN 18 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * TIMING: WINDS INCREASING LATE WEDNESDAY NIGHT WITH STRONGEST WINDS THURSDAY. * WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS OF 60 TO 65 MPH BELOW PASSES AND CANYONS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ ATKIN
903 WWUS76 KSGX 191152 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 352 AM PST WED JAN 19 2011 ...MODERATE TO STRONG OFFSHORE WINDS LATE WEDNESDAY NIGHT THROUGH THURSDAY... .NORTHEAST FLOW ALOFT BEHIND A TROUGH OF LOW PRESSURE OVER ARIZONA AND NEW MEXICO WITH SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING MODERATE TO LOCALLY STRONG OFFSHORE WINDS THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS LATE TONIGHT THROUGH THURSDAY. LOCAL GUSTS OVER 60 MPH WILL BE POSSIBLE...MAINLY THURSDAY MORNING. CAZ048-057-192200- /O.CON.KSGX.HW.A.0001.110120T0800Z-110120T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 352 AM PST WED JAN 19 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON. * TIMING: WINDS INCREASING LATE WEDNESDAY NIGHT WITH STRONGEST WINDS THURSDAY. * WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS OF 60 TO 65 MPH BELOW PASSES AND CANYONS...ESPECIALLY FROM SAN BERNARDINO WEST TO RANCHO CUCAMONGA. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ MAXWELL
176 WWUS76 KSGX 191655 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 855 AM PST WED JAN 19 2011 ...MODERATE TO STRONG OFFSHORE WINDS LATE WEDNESDAY NIGHT THROUGH THURSDAY... .HIGH PRESSURE RIDGE BUILDING ALONG THE WEST COAST AND SURFACE PRESSURE BUILDING OVER THE GREAT BASIN WILL LEAD TO A WEATHER PATTERN FAVORABLE FOR MODERATE TO STRONG SANTA ANA WINDS ACROSS SOUTHWEST CALIFORNIA...BEGINNING TONIGHT AND CONTINUING INTO THURSDAY AFTERNOON. DAMAGING WIND GUSTS OVER 60 MPH ARE POSSIBLE...AND COULD EXCEED 80 MPH IN THE MORE WIND PRONE AREAS. CAZ048-057-200100- /O.EXT.KSGX.HW.A.0001.110120T0500Z-110120T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 855 AM PST WED JAN 19 2011 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON. * TIMING: 9 PM PST TONIGHT THROUGH 2 PM PST THURSDAY. * WINDS: INCREASING TO NORTHEAST 40 TO 50 MPH WITH GUSTS 60 TO 85 MPH BELOW PASSES AND CANYONS...MAINLY BETWEEN RANCHO CUCAMONGA...AND THROUGH THE SANTA ANA RIVER CANYON ALONG THE HIGHWAY 91 CORRIDOR...AND ALONG THE 241 CORRIDOR AND THE FOOTHILL COMMUNITIES OF ORANGE COUNTY IN THE CHINO HILLS AND ALONG THE SANTA ANA MOUNTAINS. * IMPACTS: DRIVING HIGH PROFILE VEHICLES WILL BE EXTREMELY DIFFICULT. MAJOR DAMAGE TO AWNINGS AND METAL SHEDS POSSIBLE. DOWNED TREES AND POWER LINES POSSIBLE LEADING TO POWER OUTAGES AND MALFUNCTIONING TRAFFIC SIGNALS. MODERATE DAMAGE TO LARGE SIGNS POSSIBLE. MINOR DAMAGE TO TILED AND SHINGLED ROOFS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BALFOUR
654 WWUS76 KSGX 191713 AAA NPWSGX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 913 AM PST WED JAN 19 2011 ...UPDATED TO EXPAND HIGH WIND WATCH TO INCLUDE COASTAL ORANGE COUNTY AND SAN DIEGO COUNTY INLAND VALLEYS... .HIGH PRESSURE RIDGE BUILDING ALONG THE WEST COAST AND SURFACE PRESSURE BUILDING OVER THE GREAT BASIN WILL LEAD TO A WEATHER PATTERN FAVORABLE FOR MODERATE TO STRONG SANTA ANA WINDS ACROSS SOUTHWEST CALIFORNIA...BEGINNING TONIGHT AND CONTINUING INTO THURSDAY AFTERNOON. DAMAGING WIND GUSTS OVER 60 MPH ARE POSSIBLE...AND COULD EXCEED 80 MPH IN THE MORE WIND PRONE AREAS. CAZ042-050-200115- /O.EXB.KSGX.HW.A.0001.110120T0900Z-110120T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 913 AM PST WED JAN 19 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON. * TIMING: 1 AM PST THURSDAY THROUGH 2 PM PST THURSDAY. * WINDS: INCREASING TO NORTHEAST 25 TO 40 MPH WITH GUSTS OVER 60 MPH. WIND GUSTS AS HIGH AS 80 MPH POSSIBLE IN THE FOOTHILL COMMUNITIES OF ORANGE COUNTY...BETWEEN LA BREA AND TRABUCO HIGHLANDS. * IMPACTS: DRIVING HIGH PROFILE VEHICLES WILL BE EXTREMELY DIFFICULT. MAJOR DAMAGE TO AWNINGS AND METAL SHEDS POSSIBLE. DOWNED TREES AND POWER LINES POSSIBLE LEADING TO POWER OUTAGES AND MALFUNCTIONING TRAFFIC SIGNALS. MODERATE DAMAGE TO LARGE SIGNS POSSIBLE. MINOR DAMAGE TO TILED AND SHINGLED ROOFS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ048-057-200115- /O.CON.KSGX.HW.A.0001.110120T0500Z-110120T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 913 AM PST WED JAN 19 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM PST THIS EVENING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM PST THIS EVENING THROUGH THURSDAY AFTERNOON. * TIMING: 9 PM PST TONIGHT THROUGH 2 PM PST THURSDAY. * WINDS: INCREASING TO NORTHEAST 40 TO 50 MPH WITH GUSTS 60 TO 85 MPH BELOW PASSES AND CANYONS...MAINLY BETWEEN RANCHO CUCAMONGA...THROUGH THE SANTA ANA RIVER CANYON ALONG THE HIGHWAY 91 CORRIDOR...AND ALONG THE 241 CORRIDOR THROUGH SANTA ANA MOUNTAINS AND FOOTHILLS. * IMPACTS: DRIVING HIGH PROFILE VEHICLES WILL BE EXTREMELY DIFFICULT. MAJOR DAMAGE TO AWNINGS AND METAL SHEDS POSSIBLE. DOWNED TREES AND POWER LINES POSSIBLE LEADING TO POWER OUTAGES AND MALFUNCTIONING TRAFFIC SIGNALS. MODERATE DAMAGE TO LARGE SIGNS POSSIBLE. MINOR DAMAGE TO TILED AND SHINGLED ROOFS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BALFOUR
632 WWUS76 KSGX 192154 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 154 PM PST WED JAN 19 2011 ...UPDATED WATCH TO A HIGH WIND WARNING FOR ORANGE COUNTY...SANTA ANA MOUNTAINS...AND INLAND EMPIRE. WIND ADVISORIES ALSO ISSUED TONIGHT THROUGH THURSDAY FOR REMAINING MOUNTAINS AND VALLEYS...INCLUDING COACHELLA VALLEY. .HIGH PRESSURE RIDGE BUILDING ALONG THE WEST COAST AND SURFACE PRESSURE BUILDING OVER THE GREAT BASIN WILL LEAD TO A WEATHER PATTERN FAVORABLE FOR MODERATE TO STRONG SANTA ANA WINDS ACROSS SOUTHWEST CALIFORNIA...BEGINNING TONIGHT AND CONTINUING INTO THURSDAY AFTERNOON. DAMAGING WIND GUSTS BETWEEN 60 AND 85 MPH ARE LIKELY IN THE MORE WIND PRONE AREAS. FREQUENT WIND GUSTS IN THE 45 TO 55 MPH RANGE ARE LIKELY ELSEWHERE AND WIND ADVISORIES ARE IN EFFECT FOR THE REMAINING MOUNTAINS...FOOTHILLS..INLAND VALLEYS OF SOUTHWEST CALIFORNIA...INCLUDING THE NORTH AND EASTERN SIDE OF THE COACHELLA VALLEY NEAR THE LITTLE SAN BERNARDINO MOUNTAINS. CAZ042-200600- /O.UPG.KSGX.HW.A.0001.110120T0900Z-110120T2200Z/ /O.NEW.KSGX.HW.W.0001.110120T0500Z-110120T2200Z/ ORANGE COUNTY COASTAL AREAS- 154 PM PST WED JAN 19 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: 9 PM PST TONIGHT THROUGH 2 PM PST THURSDAY. * WINDS: INCREASING TO NORTHEAST 25 TO 40 MPH WITH GUSTS 60 TO 85 MPH LIKELY IN THE FOOTHILL COMMUNITIES OF ORANGE COUNTY...BETWEEN BREA AND TRABUCO HIGHLANDS. * IMPACTS: DRIVING HIGH PROFILE VEHICLES WILL BE EXTREMELY DIFFICULT. MAJOR DAMAGE TO AWNINGS AND METAL SHEDS POSSIBLE. DOWNED TREES AND POWER LINES POSSIBLE LEADING TO POWER OUTAGES AND MALFUNCTIONING TRAFFIC SIGNALS. MODERATE DAMAGE TO LARGE SIGNS POSSIBLE. MINOR DAMAGE TO TILED AND SHINGLED ROOFS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ048-057-200600- /O.UPG.KSGX.HW.A.0001.110120T0500Z-110120T2200Z/ /O.NEW.KSGX.HW.W.0001.110120T0500Z-110120T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 154 PM PST WED JAN 19 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: 9 PM PST TONIGHT THROUGH 2 PM PST THURSDAY. * WINDS: INCREASING TO NORTHEAST 40 TO 50 MPH WITH GUSTS 60 TO 85 MPH BELOW PASSES AND CANYONS...MAINLY BETWEEN RANCHO CUCAMONGA...THROUGH THE SANTA ANA RIVER CANYON ALONG THE HIGHWAY 91 CORRIDOR...AND ALONG THE 241 CORRIDOR THROUGH SANTA ANA MOUNTAINS AND FOOTHILLS. * VISIBILITY: AREAS OF BLOWING DUST CAUSING VISIBILITY ONE QUARTER MILE OR LESS AT TIMES. * IMPACTS: DRIVING HIGH PROFILE VEHICLES WILL BE EXTREMELY DIFFICULT. MAJOR DAMAGE TO AWNINGS AND METAL SHEDS POSSIBLE. DOWNED TREES AND POWER LINES POSSIBLE LEADING TO POWER OUTAGES AND MALFUNCTIONING TRAFFIC SIGNALS. MODERATE DAMAGE TO LARGE SIGNS POSSIBLE. MINOR DAMAGE TO TILED AND SHINGLED ROOFS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ050-200600- /O.UPG.KSGX.HW.A.0001.110120T0900Z-110120T2200Z/ /O.NEW.KSGX.WI.Y.0002.110120T0900Z-110120T2200Z/ SAN DIEGO COUNTY VALLEYS- 154 PM PST WED JAN 19 2011 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 2 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 2 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: 1 AM PST THURSDAY THROUGH 2 PM PST THURSDAY. * WINDS: INCREASING TO NORTHEAST 25 TO 40 MPH. WIND GUSTS AS HIGH AS 55 MPH LIKELY IN THE FOOTHILL COMMUNITIES FROM RAINBOW TO POTRERO. * VISIBILITY: AREAS OF BLOWING DUST CAUSING VISIBILITY ONE QUARTER MILE OR LESS AT TIMES. * IMPACTS: DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT. MINOR DAMAGE TO AWNINGS...METAL SHEDS...AND SIGNS LIKELY. BROKEN TREE LIMBS THAT FALL ON POWER LINES MAY LEAD TO POWER OUTAGES AND MALFUNCTIONING TRAFFIC SIGNALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-056-200600- /O.NEW.KSGX.WI.Y.0002.110120T0500Z-110120T2200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 154 PM PST WED JAN 19 2011 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST THURSDAY. * TIMING: 9 PM PST TONIGHT THROUGH 2 PM PST THURSDAY. * WINDS: INCREASING TO NORTHEAST 25 TO 40 MPH. WIND GUSTS TO 55 MPH. * VISIBILITY: AREAS OF BLOWING DUST CAUSING VISIBILITY ONE QUARTER MILE OR LESS AT TIMES. * IMPACTS: DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT. MINOR DAMAGE TO AWNINGS...METAL SHEDS...AND SIGNS LIKELY. BROKEN TREE LIMBS THAT FALL ON POWER LINES MAY LEAD TO POWER OUTAGES AND MALFUNCTIONING TRAFFIC SIGNALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-061-200600- /O.NEW.KSGX.WI.Y.0002.110120T0900Z-110120T2200Z/ SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- 154 PM PST WED JAN 19 2011 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 2 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 2 PM PST THURSDAY. * TIMING: FROM 1 AM PST THURSDAY THROUGH 2 PM PST THURSDAY * WINDS:INCREASING TO NORTH 20 TO 30 MPH WITH GUSTS TO 55 MPH. * VISIBILITY: AREAS OF BLOWING DUST CAUSING VISIBILITY ONE QUARTER MILE OR LESS AT TIMES. * IMPACTS: DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT. MINOR DAMAGE TO AWNINGS...METAL SHEDS...AND SIGNS LIKELY. BROKEN TREE LIMBS THAT FALL ON POWER LINES MAY LEAD TO POWER OUTAGES AND MALFUNCTIONING TRAFFIC SIGNALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BALFOUR
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Jan 17, 8:30 PM PST, 6 hours 12 minutes earlier.
Area forecast discussion, Jan 17, 8:30 PM PST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 830 PM PST MON JAN 17 2011 .SYNOPSIS...HIGH PRESSURE ALOFT WILL WEAKEN THROUGH WEDNESDAY...THEN INCREASE THURSDAY WITH LITTLE CHANGE FRIDAY. HIGH PRESSURE WEAKENS DURING THE WEEKEND AND INCREASES ON MONDAY. A WEAK OFFSHORE FLOW WILL CONTINUE BUT IT MAY BE WEAK ENOUGH FOR SOME FOG TO DEVELOP ALONG THE COAST TUESDAY AND WEDNESDAY MORNINGS. THE OFFSHORE FLOW INCREASES WEDNESDAY NIGHT THROUGH THURSDAY MORNING FOR STRONG GUSTY NORTHEAST WINDS POSSIBLE. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. HIGH PRESSURE ALOFT WILL WEAKEN THROUGH WEDNESDAY AS A TROUGH DIGS OVER THE ROCKIES. A WEAK OFFSHORE FLOW WILL GO ONSHORE WEDNESDAY. SOME FOG MAY DEVELOP NEAR THE COAST TUESDAY MORNING WITH A BETTER CHANGE FOR FOG WEDNESDAY MORNING. HIGH PRESSURE AT THE SURFACE WILL MOVE INTO THE GREAT BASIN AND HIGH PRESSURE ALOFT WILL INCREASE LATE WEDNESDAY THROUGH THURSDAY MORNING FOR STRONG GUSTY NORTHEAST WINDS POSSIBLE. THE OFFSHORE FLOW WILL DECREASE THURSDAY AFTERNOON THROUGH FRIDAY. HIGH PRESSURE ALOFT WILL REMAIN ABOUT THE SAME FRIDAY. ANOTHER TROUGH DIGS OVER THE ROCKIES DURING THE WEEKEND AS THE OFFSHORE FLOW INCREASES AGAIN. A WEAK OFFSHORE FLOW WILL CONTINUE INTO MONDAY AS HIGH PRESSURE ALOFT INCREASES. SLIGHTLY COOLER TUESDAY...COOLER WEDNESDAY...WARMER THURSDAY AND FRIDAY....COOLER DURING THE WEEKEND...WARMER MONDAY. && .AVIATION... 180406Z...MOSTLY CLEAR AND VFR CONDITIONS WITH UNRESTRICTED VIS THROUGH TUE. THERE IS A SMALL CHANCE FOR SOME FOG AND HAZE TO DEVELOP AT/NEAR COASTAL TAF SITES BY MORNING...BUT NO SIGN OF ANY DEVELOPMENT ANYWHERE IN THE BIGHT THROUGH 04Z TUE. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...WHITLOW AVIATION...JAD
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 1:14 PM PST | High Surf Advisory | SGX | San Diego | 48 hr |
Nearby
High Wind Watches in California, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.